Jump to content
CrazyBoards.org

Rapid cycling sucks.


Recommended Posts

I don't know what else to do but write.

I was so excited that my rapid cycling nightmares might be over, that pdoc had finally found the answer.

Everything went great med and symptom-wise before my period started. The only negative is the dizziness I'm experiencing b/c the cutback on Paxil I made when my period started was too sharp. Saw pdoc yesterday though and thought we had worked it all out.

Through this last two weeks, hubby has been nervous, because the cycling had started happening both before AND after my period. The after cycling has been going on for the last 6 months, typically occurring 4-5 days after my period starts. It seems to involve "only" depression.

And today, dammit, the after cycling started.

I'm sorry. I know I'm not making much sense. I left a message for pdoc that the depression is here. I just keep crying and I can't stand the sounds of the tv or stereo. Little suicidal images surface and dissappear. (I would never act on them).

I just want my doc to call so I can go to bed and hide in my sleep.

Mainly, I keep wondering how the hell I'm going to keep living my life like this. And how my husband can bear this.

Link to comment
Share on other sites

Oh, Phoenix. I'm so sorry. Rapid cycling just sucks. And it's so cruel, you get a normal phase thrown in there and you think it's all better, only to have the trapdoor open under you again.

I hope you can talk to your pdoc soon, and that he/she will have some ideas on how to tackle this.

Oh, just tossing this out - I don't know if you've thought about/rejected the idea, but have you thought about treatments to stop your periods? I know that any hormonal treatment opens up another can of worms, it's just a thought, since both kinds of cycling are tag-teaming you.

Link to comment
Share on other sites

Fuschia has a good idea but its very individual. Lowest dose BC pills caused severe depression for me but its not the rule. There are hormonal treatments for PMDD..Danazol is one. There are some other heavy duty hormone treatments but they are rarely used.

I have noticed that since my periods have been shortened by the Mirena IUD, my cycling isn't as hard core around my periods. I was predictably horny, teary and then labile around ovulation and the start of my cycle but its not been as bad as before. That might be the Lamictal, though.

Link to comment
Share on other sites

So is there anything left that you haven't tried? AAPs? Depakote? Magic? Fasting and ritual prayer? Human sacrifice?

In short, no. I'm thinking about trying seroquel again, but I don't see how it could make much difference at this point.

Thanks for the understanding words, Fuschia and N&P.

Link to comment
Share on other sites

I don't know your full story but I am really sorry it's like this now. It's shite.

I have to say I was at my most stable when I didn't have periods for a few years due to hyperprolactinaemia brought on by anti-psychotics. It's a bit drastic to ask for high prolactin, but even with all the side effects that it's supposed to cause, it was better than the ups and downs of periods plus bipolar fuckwittage.

Yes, I still had a sex drive.

No, I was nowhere near as depressed and mixed as I have been since the prolactin went down and my periods returned.

Not saying that that's the whole story but I was referring to what fuchsiagroan mentioned.

I really hope you feel better soon...

Link to comment
Share on other sites

I'm really sorry you are in this position. I wish I could tell you I knew exactly how you feel, but my crazy swings happen for no apparent reason - and I've been on almost every psychiatric medication twice. You know it's bad when the doctor tells you they are going to try the meds you've taken before "in different combinations" with other psych meds because they don't know what else to do.

I could write a whole book, but the only thing I really want to say is that I understand what you're going through, and I know how not fair it is.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...